MAUDE Adverse Event Report: STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED

STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED
Catalog Number 50382110S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
Broken 3mm apex pins during removal from bone.
 
Additional Manufacturer Narrative
The reported event that self-drilling half pin apex ø 3mm, 110 x 25mm was alleged of 'breakage during surgery' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Based on investigation, the root cause was attributed to be user related.The failure was caused by an off-labelling usage.Indeed, it was reported the apex pin was used for navigation procedure.Please note that the operative technique (apex-st-1 en apex pins op tech) reads: ''caution: apex pins are not intended for navigation procedure purposes.Therefore, this case is considered as user related.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Broken 3mm apex pins during removal from bone.

Brand Name
SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7732855
Report Number0008031020-2018-00528
Device Sequence Number1316386
Product Code JDW
UDI-Device Identifier04546540435408
UDI-Public04546540435408
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K001886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number50382110S
Device Lot NumberY05310
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR